MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CATALYFT PL EXPANDABLE INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,

MEDTRONIC SOFAMOR DANEK USA, INC CATALYFT PL EXPANDABLE INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Model Number 6061000
Medical Device Problem Codes Device Slipped (1584); Mechanical Jam (2983)
Health Effect - Clinical Code Spinal Cord Injury (2432)
Date of Event 07/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a manufacturer representative regarding a patient with unknown indication for spinal therapy.It was reported that when using the catalyft pl device on a case and after the device had been implanted and was being backfilled with autograph bone via the funnel (that screws into the inserter) became jammed.It was skived off and the aggressive distal point caused a dura injury to the patient.Additional information received from manufacturer representative that the pre-op diagnosis was lumbar stenosis and the procedure involved was posterior lumbar interbody fusion.Product came in contact with the patient.After implantation of the implant, per the surgical technique, the surgeon removed the inner portion of the inserter, screwed on the bone funnel portion and began to plunge the autogenous bone graft through the inserter with the graft tamp.While plunging the bone, the inserter slips off of the implant and he says it tore the dura.There was an additional medical intervention done as a result of this.Surgeon sutured the dura for repair, and applied a dura sealant.Additional information received from manufacturer representative that the inserter hasn¿t been returned because there is no defect in it.

Brand Name
CATALYFT PL EXPANDABLE INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key12323757
Report Number1030489-2021-01052
Device Sequence Number17321565
Product Code MAX
UDI-Device Identifier00763000253530
UDI-Public00763000253530
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K210425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6061000
Device Catalogue Number6061000
Device Lot NumberKH21C252
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2021
Initial Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;